Thunderstorm Wind, Adams
- When
- June 26, 6:36 PM MST to 6:44 PM MST
- Where
- Adams County, 0.48 mi W of Hettinger
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 46.000, -102.640
An area of showers and thunderstorms moved across far southwest and far south central North Dakota during the evening hours of June 26th. A strong wind gust was reported at Hettinger.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
An area of showers and thunderstorms moved across far southwest and far south central North Dakota during the evening hours of June 26th. A strong wind gust was reported at Hettinger. No other reports were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 26, 5:42 PM MST, 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 742 PM CDT SUN JUN 26 2011 .UPDATE... UPDATED MAINLY FOR THE LINE OF SHOWERS AND THUNDERSTORMS ACROSS THE WEST AND NORTH CENTRAL. && .DISCUSSION... CURRENTLY...THERE IS A LINE OF SCATTERED SHOWERS AND THUNDERSTORMS EXTENDING FROM NEAR WESTHOPE SOUTHWEST TO BOWMAN MOVING SOUTHEAST. THESE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DISSIPATE SHORTLY AFTER SUNSET. && .AVIATION... MAIN LINE OF PRECIPITATION HAS MOVED OUT OF THE KJMS AREA...BUT LIGHT SHOWERS AND ISOLATED THUNDERSTORMS REMAIN POSSIBLE THERE AND NEAR KMOT/KDIK. OTHERWISE VFR CONDITIONS SHOULD PREVAIL AT ALL TAF SITES THROUGH THE TERM. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...HUBER AVIATION...BPN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 452 AM CDT SUN JUN 26 2011 NDZ020-023-025-033>037-040>048-050-051-271000- OLIVER-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- 452 AM CDT SUN JUN 26 2011 /352 AM MDT SUN JUN 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS CAPABLE OF HEAVY RAINFALL ARE LIKELY ON SUNDAY ACROSS SOUTHERN NORTH DAKOTA. A FLASH FLOOD WATCH IS IN EFFECT THROUGH EARLY SUNDAY EVENING. A FEW OF THESE STORMS MAY ALSO BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY ON MONDAY. THE WARMEST TEMPERATURES OF THE SEASON THUS FAR ARE FORECAST WEDNESDAY AND THURSDAY WITH HIGHS IN THE 90S ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA. THUNDERSTORMS RETURN TO THE FORECAST THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AND SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK. NDZ001>005-009>013-017>019-021-022-031-032-271000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS- 452 AM CDT SUN JUN 26 2011 /352 AM MDT SUN JUN 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY THROUGH SUNDAY EVENING NORTH OF HIGHWAY 200. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY ON MONDAY. THE WARMEST TEMPERATURES OF THE SEASON THUS FAR ARE FORECAST WEDNESDAY AND THURSDAY WITH HIGHS IN THE 90S ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA. THUNDERSTORMS RETURN TO THE FORECAST THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AYD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 754 PM CDT SUN JUN 26 2011 NDZ040-041-043-044-270200- ADAMS-BOWMAN-HETTINGER-SLOPE- 654 PM MDT SUN JUN 26 2011 ...SPECIAL WEATHER STATEMENT... AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES EAST OF BOWMAN...MOVING EAST AT 35 MPH. STRONG WINDS UP TO 55 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... GASCOYNE BY 700 PM MDT... REEDER BY 715 PM MDT... BUCYRUS BY 725 PM MDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KINNEY
The Bismarck radar (KBIS), 168 km away, was scanning. The volume nearest the first event began at 01:35 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2011Every state in 2011This day in weather historyWarnings in North Dakota, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318784.